U.S. doctors online nowAsk doctors free
NC
A 41-year-old female asked:

Can i take benadryl (diphenhydramine) and sudafed while taking wellbutrin?

2 doctor answers6 doctors weighed in
Dr. Sophie Duriez
Psychiatry 33 years experience
No : All these medications are known to raise blood pressure. Check with your primary care physician what is the best treatment for you. Avoid self-medicating! Good luck and keep your health the best way possible
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Georgia Latham
Family Medicine 36 years experience
Not sudafed: It is okay to take benadryl (diphenhydramine) while taking Wellbutrin, although a less sedating anti-histamine such as Claritin or Zyrtec might be a better choice. Sudafed can result in increased heart rate and/or blood pressure, and these effects may be worsened while taking Wellbutrin. Try taking guafenesin in the form of Robitussin or Mucinex, it is very safe and may be very helpful for your congestion.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Sophie Duriez
Psychiatry 33 years experience
Dr. Latham, unless you had more information about "Brandon900", than I did, with all due respect, I think it is taking a risk to recommend medication and treatment without vitals and clinical exam data.
Apr 11, 2015

Similar questions

A 39-year-old member asked:

What's the difference between Benadryl (diphenhydramine) and sudafed?

1 doctor answer1 doctor weighed in
Dr. David Martin
ENT - Head & Neck Surgery 29 years experience
Medical questions: Benadryl (diphenhydramine) is an antihistamine, good for allergies and to lessen the drainage during an upper respiratory infection. Sudafed is a decongestant, good for helping you breath through a stuffy nose from a cold, bad allergies or sinus problems. Sudafed can also raise blood pressure, and shouldn't be taken on a regular basis.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.